Alert archive / Minnesota / Freeze Warnings in 2014
Freeze Warning 3, NWS Grand Forks, ND
NWS Grand Forks, ND issued this freeze warning at May 15, 2014, 2:54 PM CDT for 18 counties in Minnesota; 17 counties in North Dakota. It took effect at May 16, 2014, 1:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 15, 2014, 2:54 PM CDT (19:54 UTC)
- In effect from
- May 16, 2014, 1:00 AM CDT
- Expired
- May 16, 2014, 8:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS Grand Forks, ND
All 35 counties
Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Kittson County, MN, Lake of the Woods County, MN, Mahnomen County, MN, Marshall County, MN, Norman County, MN, Otter Tail County, MN, Pennington County, MN, Polk County, MN, Red Lake County, MN, Roseau County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Benson County, ND, Cass County, ND, Cavalier County, ND, Eddy County, ND, Grand Forks County, ND, Griggs County, ND, Nelson County, ND, Pembina County, ND, Ramsey County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND, Steele County, ND, Towner County, ND, Traill County, ND, Walsh County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 32 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
International Fa, MN (KINL), launched 12:00Z, 7.9 hours before the alert went out and 290 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 996 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- -42 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
871 WWUS73 KFGF 151954 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 254 PM CDT THU MAY 15 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161300- /O.NEW.KFGF.FZ.W.0003.140516T0600Z-140516T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 254 PM CDT THU MAY 15 2014 ...FREEZE WARNING IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 1 AM TO 8 AM CDT FRIDAY. * TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S TONIGHT FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. * IMPACTS...PROTECT TENDER VEGETATION OR BRING INDOORS IF POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ DK
2 follow-up statements
008 WWUS73 KFGF 160935 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 435 AM CDT FRI MAY 16 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161300- /O.CON.KFGF.FZ.W.0003.000000T0000Z-140516T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 435 AM CDT FRI MAY 16 2014 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CDT THIS MORNING... * TEMPERATURES WILL FALL INTO THE MID AND UPPER 20S THIS MORNING FOR ALL OF EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA. * IMPACTS...PROTECT TENDER VEGETATION OR BRING INDOORS IF POSSIBLE TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
855 WWUS73 KFGF 161255 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 755 AM CDT FRI MAY 16 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161400- /O.EXP.KFGF.FZ.W.0003.000000T0000Z-140516T1300Z/ WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- INCLUDING THE CITIES OF...CROOKSTON...EAST GRAND FORKS... HALSTAD...MOORHEAD...HALLOCK...ROSEAU...BAUDETTE...WARREN... NEWFOLDEN...RED LAKE...THIEF RIVER FALLS...RED LAKE FALLS... FOSSTON...BAGLEY...BEMIDJI...MAHNOMEN...LAKE ITASCA... PARK RAPIDS...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...WADENA...ELBOW LAKE...CANDO... LANGDON...CAVALIER...MADDOCK...LEEDS...DEVILS LAKE...GRAFTON... NEW ROCKFORD...LAKOTA...GRAND FORKS...COOPERSTOWN...FINLEY... MAYVILLE...VALLEY CITY...FARGO...LISBON...GWINNER...WAHPETON... ADAMS 755 AM CDT FRI MAY 16 2014 ...FREEZE WARNING WILL EXPIRE AT 8 AM CDT THIS MORNING... THE FREEZE WARNING WILL EXPIRE AT 8 AM CDT. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this freeze warning went out at May 15, 2:54 PM CDT, 0 minutes earlier.
Area forecast discussion, May 15, 2:54 PM CDT, 0 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
254 PM CDT THU MAY 15 2014
.SHORT TERM...(THIS EVENING THROUGH FRIDAY NIGHT)
ISSUED AT 255 PM CDT THU MAY 15 2014
THE MAIN CHALLENGE WILL BE TEMPS THROUGH SUNDAY. MODELS ARE IN
GOOD OVERALL AGREEMENT THROUGH THE PERIOD...WITH NO PREFERENCE
THIS AFTERNOON.
FOR TONIGHT...SKIES SHOULD CLEAR FROM NW TO SE...AND WITH HIGH
PRESSURE OVERHEAD...AND DEWPOINTS IN THE MID 20S...EXPECT A FREEZE
FOR MOST AREAS. WE WILL ISSUE A FREEZE WARNING FOR THE ENTIRE
REGION WITH MOST AREAS IN THE MID/UPPER 20S FOR LOWS. RECORDS ARE
A BIT COLDER TOMORROW MORNING THAN LAST NIGHT...WITH 25 AT
GFK...24 AT FGF AND 22 AT FARGO...SO WE SHOULDN/T GET THIS COLD
BUT CLOSE IN SOME AREAS.
ON FRIDAY...EXPECT PLENTIFUL SUNSHINE AND A SLOWLY WARMING COLUMN
THROUGH THE DAY. TEMPS REMAIN BELOW NORMAL...BUT IT WILL FEEL
WARMER WITH THE INSOLATION AND LIGHT WINDS.
FOR FRI NIGHT...TEMPS COULD FALL TO NEAR FREEZING IN SOME
AREAS...SO CAN/T RULE OUT SOME PATCHY FROST AND PERHAPS A FROST
ADVISORY FOR PORTIONS OF THE AREA.
.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 255 PM CDT THU MAY 15 2014
ON SAT AND SUNDAY...TEMPS WILL CONTINUE TO WARM AND COULD REACH 70
FOR SOME AREAS ON SUNDAY. RETURN FLOW SHOULD BEGIN SAT NIGHT AND
SUNDAY...WITH INCREASING SOUTHERLY WINDS. IT SHOULD REMAIN DRY
FOR SAT AND THE DAYLIGHT HOURS ON SUNDAY...SO A PLEASANT SPRING
WEEKEND IS EXPECTED.
THE SUNDAY NIGHT THROUGH THURSDAY PERIOD WILL START OUT WITH THE
MID LEVEL RIDGE AXIS BEGINNING TO SHIFT EAST OF THE FA AND
SOUTHWEST FLOW SETTING UP AGAIN. ALL MODELS SEEM CONSISTENT IN
BRINGING A SURFACE LOW UP THROUGH WESTERN ND MON/TUE ALONG WITH A
SWATH OF PCPN THRU THE ENTIRE AREA. WITH THE MOISTURE AND
INSTABILITY RETURNING NORTH WILL MAKE PCPN TYPE TSTMS MON INTO
TUE. LOTS OF MODEL DIFFERENCES BY WED INTO THU SO WILL STICK WITH
GUIDANCE PCPN CHANCES ALTHOUGH IT COULD MAINLY BE DRY PER LATEST
ECMWF. TEMPS FINALLY LOOK TO GET BACK TO NEAR NORMAL BUT NOT AS
SURE ABOUT THIS FOR WED/THU WITH THE ECMWF QUITE A BIT COOLER AT
850MB THAN THE GFS.
&&
.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 115 PM CDT THU MAY 15 2014
CLOUDS WILL BE THE MAIN AVIATION CHALLENGE WITH AN EXTENSIVE CUMULUS
FIELD OUT THERE AGAIN. BY LATE AFTERNOON OR EARLY EVENING WITH LOSS
OF HEATING THINK MOST OF THE CUMULUS SHOULD FADE AWAY. AFTER THAT
LOOKING FOR CLEAR SKIES AND LIGHT WINDS.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR NDZ006>008-
014>016-024-026>030-038-039-049-052>054.
MN...FREEZE WARNING FROM 1 AM TO 8 AM CDT FRIDAY FOR MNZ001>009-
013>017-022>024-027>032-040.
&&
SHORT TERM...DK
LONG TERM...GODON/DK
AVIATION...DKHazardous weather outlook, May 15, 4:35 AM CDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 435 AM CDT THU MAY 15 2014 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-161300- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH-EDDY-NELSON-GRAND FORKS- GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-RICHLAND- WESTERN WALSH- 435 AM CDT THU MAY 15 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT TEMPERATURES WILL BE BELOW FREEZING TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE POTENTIAL EXISTS FOR TEMPERATURES NEAR FREEZING SATURDAY MORNING. THERE IS A SLIGHT CHANCE FOR THUNDER MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. TG
Nearby
Freeze Warnings in Minnesota, 2014Freeze Warnings in North Dakota, 2014Every freeze warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.